Jump to content

rocket: Looking for success stories


rocket

Recommended Posts

Is there even one story on line about a Pharma victim actually weaning off SSRIs after being on them for several years, suffering the withdrawals, then leading a happy life like others. Seems EVERYBODY ends up back on some sort of poisonous chemical, or the same one they were on before, or suffers lifelong side effects and feel miserable?


I was on 15mg cipralex for 2.5 yrs for “acute exhaustion”. Tapered down over about 10 months, took my last 2.5 mg 21 days ago and I am in way worse condition than I was 2.5 yrs ago!! Talked to 2 different pharmacists last week. One said go to emergency and get a new prescription, the other said there are NO withdrawals or side effects! “its you underlying problem coming back, has to be” She didn’t even know WHY i was put on this stuff, but immediately made a false assumption!…….. Can anyone put up links to actual success stories? In my life, I have had to get off alcohol, tobacco, adivan and zopiclone and they were a walk in the park compared to this stuff

Edited by scallywag
delete pre-approval note to moderators
Link to post
  • Moderator Emeritus

Rocket -- Welcome to Surviving Antidepressants (SA)

 

I'm sorry to hear that you're struggling. You are not alone with this.  Most doctors -- including psychiatrists -- and pharmacists are unaware of the suffering that too fast discontinuation causes.  You may be saying, "Too fast? I reduced over 10 months!!!"  Unfortunately you're feeling the effects -- your body and CNS (central nervous system) is telling you that was too fast. In these situations it's better to use your symptoms as a guide.

 

We recommend that people decrease dose by no more than 10% no more often than once per month.  At that pace, someone who started at 15 mg would be taking about 3.75 mg after 12 months. Escitalopram (cipralex or lexapro) is a very potent SSRI medication and people often discover they need to reduce even more slowly than we suggest.

 

Because your last dose was so recent, you have a good chance of easing your symptoms by reinstating a small dose of cipralex.  A small dose means less than half your last dose, probably between 0.5 mg and 1 mg.  Is this something you're willing to consider?  Please don't jump ahead and take a dose just yet; it's best if we get a bit more information from you. If you open to the idea of reinstatement, please read at least the first few posts of this topic:

About reinstating and stabilizing to reduce withdrawal symptoms.

 

Questions related to reinstatement: 

1. Are you taking any other medications right now?

2. Was cipralex (escitalopram) the only medication you were taking over the last 2.5 years? 

 

Here's our discussion about cipralex/escitalopram: 

Tips for tapering off Lexapro (escitalopram)

 

Here's a few links that give analogies to explain what is happening in the CNS (central nervous system) when neuro-active medication is decreased or stopped:

How your brain responds to psychiatric drugs - aka "Brain remodeling"

Youtube video, 4 minutes: Healing from antidepressants

 

You asked about success stories.  We have an entire forum with success stories -- each topic was started by someone who discontinued medications, went through withdrawal symptoms and considers themselves recovered or mostly recovered.

 

This is YOUR introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community. I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post

Not sure if anybody sees this. 

Day 22 since last dose of cipralex, feel horrible.

Even a loud noise will send me through the roof.

Talked to yet another pharmacist, they are not a very encouraging bunch. 

Told, if I let myself suffer like this for a month plus I will really have problems.

The original drug wont work and people dont usually suffer this long.

Kept bringing up my depression, what a clown, I have NEVER been depressed, I was put on this poison for acute exhaustion.

He said my problem is "dys thymia" and its well studied. Dont even know what that is.

My biggest symptom is the worst never ending flu conditions, agitated, and a few minor bouts of anxziety and at times hopeless that this will never end.

any encouraging words out there? Can this be beaten in weeks or is this months and years, or are the pros correct in that I am harming myself going through this withdrawal this long. (only 3 weeks off cipralex)

Link to post
  • Moderator Emeritus

rocket, you previously wrote:

Quote

I was on 15mg cipralex for 2.5 yrs for “acute exhaustion”. Tapered down over about 10 months, took my last 2.5 mg 21 days ago

 

You can use that to create a simple one-line signature:

15 mg Cipralex (escitalopram), started in mid-2015, Started tapering in Feb. 2017, last dose 2.5 mg on Dec. 13, 2017

 

Account Settings – Create or Edit a signature.

 

Having that information below each of your posts means that moderators and other members can respond more quickly and more fully to your questions.

 

Did you read the first few posts of the topic linked above on reinstatement?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post

Hi, 

I was on citalopram 20 mg on/off for 11 years, and made a very slow tapering for 7 years, from 2005 - 2012. 

For some reason, I didn't have any noticeable withdrawal symptoms during Tapering. Some disturbing withdrawal symptoms, appeared in 2016! with long windows and short waves,  which seems to heightened by summer this year, and have diminished by now. 

All this time I am around 80% functional. 

So it seems that there is light in the end. 

Don't lose your hope, and follow the instructions from here! 

Citalopram 20 mg

Mid June 1994- end March 1995 Then tapering 3 months 

Mid August 1995-end August 1996 Tapering 6 months 

Mid January 2000-end September 2001 Tapering 6 months

Mid October 2003-end October 2005 Tapering 7 years. 

More detailed drug history is here - ☼-kostas

Off any drug from October 2012 

Link to post
  • Administrator

Welcome, rocket.

 

Yes, people do successfully go off these drugs. That is why this site exists. See the Introduction topics with the little suns in front of the titles, these are people who have turned the corner.

 

The pharmacists you talked to are not very well informed about withdrawal symptoms and what to do about them.

 

Please bookmark or follow this topic so you can see the responses in it. Scallywag suggested a solution for your withdrawal syndrome.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy